Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 1, 2017, 7:40 PM EST for Gwinnett County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 7:40 PM EST (00:40 UTC)
- Expired
- Mar 1, 2017, 8:15 PM EST
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 432 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1410 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.5
The text
As transmitted.
041
WWUS82 KFFC 020040
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EST WED MAR 1 2017
GAZ034-035-047-020115-
Walton GA-Barrow GA-Gwinnett GA-
740 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
SOUTHWESTERN BARROW AND SOUTHEASTERN GWINNETT COUNTIES UNTIL 815 PM
EST...
At 740 PM EST...a strong thunderstorm was over Grayson, or 7 miles
southeast of Lawrenceville...moving east at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Winder, Monroe, Snellville, Loganville, Auburn,
Dacula, Grayson, Bethlehem, Between, Carl, Bold Springs, County Line,
Windsor, Harbin, Nicholasville, Youth, Rosebud, Campton and Fort
Yargo State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3381 8368 3377 8396 3379 8398 3376 8401
3376 8404 3393 8405 3407 8376
TIME...MOT...LOC 0040Z 253DEG 43KT 3386 8394
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 1, 6:21 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 1, 6:21 PM EST, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 621 PM EST Wed Mar 1 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 252 PM EST Wed Mar 1 2017/ SHORT TERM /Tonight through Thursday Night/... A strong front will push through GA overnight as an upper trough deepens into the Great Lakes and Ohio Valley. Strong shear combined with steep lapse rates and afternoon heating will support severe thunderstorms across much of north and central GA this afternoon and into the evening. A tornado watch is currently in effect for northwest GA until 00z. Depending on the evolution of these storms...severe weather may continue to develop into central and east GA tonight. The precipitation should exit the forecast area around 12z Thursday with only slight chance pops remaining in that area after sunrise. Winds will continue to gust into the overnight however it looks like they may remain just below advisory criteria. A much drier and cooler air mass will build into the area tomorrow and tomorrow night. Some temperatures near freezing are in store for northeast GA tomorrow night. 41 LONG TERM /Friday through Wednesday/... No changes made to the extended forecast. For the most part the long term is rather quiet and dry. Moisture return expected late Monday into Tuesday timeframe along with a cold front moving to the area with lead to chances of showers...with a slight chance of thunderstorms on Tuesday. GFS and European models are significantly different during this period so details are very much low confidence. Forecast Temperatures will run 3-4 degrees below normal Thursday night and close to normal on Friday. The coolest day will be Saturday with Low temperatures around 6 degrees below normal and Highs near to 4 degrees below normal. Temperature will then warm to above normal starting with Sunday highs. BDL 01 && .AVIATION... 00Z Update... Line of strong storms will move across the forecast area this evening, and pushing east of the forecast area after 06Z. Winds will become northwest, becoming gusty later tonight as the gradient tightens. Gusty winds will continue throughout the day Thursday. There could be a few MVFR cigs, especially with the rain, but rapid drying at all levels should clear skies for all TAFs by Thursday morning. Skies will remain mostly clear through Thursday. //ATL Confidence...00Z Update... Medium on cigs with the tsra. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 42 61 37 60 / 90 0 0 0 Atlanta 42 58 38 57 / 100 0 0 0 Blairsville 34 52 31 49 / 90 0 0 0 Cartersville 40 57 35 55 / 90 0 0 0 Columbus 47 62 39 63 / 80 5 0 0 Gainesville 41 57 37 55 / 100 0 0 0 Macon 49 63 38 64 / 80 10 0 0 Rome 39 58 35 55 / 60 0 0 0 Peachtree City 41 59 35 59 / 100 0 0 0 Vidalia 56 66 41 66 / 80 30 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 10 PM EST this evening for the following zones: Banks...Barrow...Carroll...Clarke...Clayton... Cobb...Coweta...DeKalb...Douglas...Fayette...Forsyth... Gwinnett...Hall...Haralson...Heard...Henry...Jackson...Madison... Meriwether...Newton...North Fulton...Oconee...Paulding...Pike... Rockdale...South Fulton...Spalding...Troup...Walton. Tornado Watch until 7 PM EST this evening for the following zones: Bartow...Chattooga...Cherokee...Dawson...Fannin...Floyd... Gilmer...Gordon...Lumpkin...Murray...Pickens...Polk...Towns... Union...White. && SHORT TERM...17 LONG TERM....RW AVIATION...17
Hazardous weather outlook, Mar 1, 12:13 PM EST, 7 hours 27 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1213 PM EST Wed Mar 1 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1213 PM EST Wed Mar 1 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... The risk for severe weather across north and central Georgia will increase this afternoon and evening as a strong cold front crosses the area. Thunderstorms will develop after 2 PM across extreme northwest Georgia, then a more organized line of storms will move southeast between 4PM and Midnight tonight. Damaging winds will be the primary threat, however, a few storms will be capable of producing tornadoes and large hail. Locally heavy rain and frequent cloud to ground lightning with the strong winds are expected to affect a large area of north and central Georgia. The severe threat will end from northwest to southeast this evening, with storms expected to move south of a Americus to Dublin line after 1 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There is a slight chance of thunderstorms next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activiation will likely be necesary across much of north and central Georgia, especially after 2 PM this afternoon, through this evening.
In the hours before
Special weather statement, Mar 1, 7:31 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
731 PM EST WED MAR 1 2017
GAZ033-044-045-055-057-020100-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
731 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHERN
CLAYTON...SOUTHERN DEKALB...NORTHERN HENRY AND NORTHEASTERN SOUTH
FULTON COUNTIES UNTIL 800 PM EST...
At 730 PM EST...a line of strong thunderstorms was extending from
Druid Hills to College Park...and moving east at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Decatur, East Point, Forest Park, College Park, Hapeville,
Avondale Estates, Lake City, Lithonia, Belvedere Park,
Hartsfield-Jackson Airport, Grant Park-Zoo Atlanta, Candler-Mcafee,
Druid Hills, North Decatur, Rex, Belmont, Sweet Auburn, Hidden Valley
Park and Lakewood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8451 3380 8434 3377 8406 3364 8415
3364 8418 3361 8417 3356 8420
TIME...MOT...LOC 0030Z 267DEG 45KT 3379 8432 3365 8446
WIND...50MPHSpecial weather statement, Mar 1, 7:35 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
735 PM EST WED MAR 1 2017
GAZ025-027-035>037-020100-
Madison GA-Jackson GA-Barrow GA-Clarke GA-Oconee GA-
735 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...SOUTHERN JACKSON...
SOUTHEASTERN BARROW...NORTHERN CLARKE AND NORTHWESTERN OCONEE
COUNTIES UNTIL 800 PM EST...
At 735 PM EST...a strong thunderstorm was near Winder...moving east
at 55 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Winder, Jefferson, Danielsville, Statham, Arcade, Nicholson,
Hoschton, Comer, Bogart, Bethlehem, Colbert, Ila, Carlton, Hull,
Athens-Clarke County, Westgate Park, Fort Yargo State Park, Diamond
Hill, Oconee Heights and Barretts Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3417 8310 3415 8306 3412 8305 3411 8303
3410 8304 3408 8300 3405 8299 3404 8306
3403 8309 3402 8310 3405 8314 3400 8321
3401 8324 3399 8327 3391 8371 3409 8377
3420 8309
TIME...MOT...LOC 0035Z 254DEG 49KT 3404 8368
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Mar 1, 7:35 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
735 PM EST WED MAR 1 2017
GAZ044-053>055-020100-
Fayette GA-Clayton GA-Coweta GA-South Fulton GA-
735 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...CLAYTON...EASTERN
COWETA AND SOUTHEASTERN SOUTH FULTON COUNTIES UNTIL 800 PM EST...
At 735 PM EST...a line of strong thunderstorms was extending from
near Union City to Newnan...and moving east at 50 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Newnan, Fayetteville, Jonesboro, Peachtree City, East Point, Union
City, Forest Park, Riverdale, College Park, Fairburn, Tyrone, Morrow,
Palmetto, Senoia, Brooks, Sharpsburg, Turin, Woolsey, East Newnan and
Starrs Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3367 8461 3357 8426 3355 8428 3355 8429
3353 8429 3323 8452 3334 8487
TIME...MOT...LOC 0035Z 271DEG 42KT 3361 8459 3337 8481
WIND...50MPHLocal storm report, Mar 1, 7:39 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM LIGHTNING 4 NW TESNATEE 34.58N 83.89W
03/01/2017 LUMPKIN GA EMERGENCY MNGR
BRUSH FIRE CAUSED BY LIGHTNING SPOTTED ON WHITE PINE
DRIVE
&&
EVENT NUMBER FFC1700211
KINGLocal storm report, Mar 1, 7:40 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TSTM WND DMG OAK CREEK 33.85N 84.84W
03/01/2017 PAULDING GA EMERGENCY MNGR
TREES WERE BLOWN DOWN ONTO POWER LINES IN VICINITY OF
SMITH FERGUSON ROAD AT DALLAS NEBO ROAD.
&&
EVENT NUMBER FFC1700212
RWILLISSpecial weather statement, Mar 1, 7:40 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
740 PM EST WED MAR 1 2017
GAZ034-035-047-020115-
Walton GA-Barrow GA-Gwinnett GA-
740 PM EST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...
SOUTHWESTERN BARROW AND SOUTHEASTERN GWINNETT COUNTIES UNTIL 815 PM
EST...
At 740 PM EST...a strong thunderstorm was over Grayson, or 7 miles
southeast of Lawrenceville...moving east at 50 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lawrenceville, Winder, Monroe, Snellville, Loganville, Auburn,
Dacula, Grayson, Bethlehem, Between, Carl, Bold Springs, County Line,
Windsor, Harbin, Nicholasville, Youth, Rosebud, Campton and Fort
Yargo State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3381 8368 3377 8396 3379 8398 3376 8401
3376 8404 3393 8405 3407 8376
TIME...MOT...LOC 0040Z 253DEG 43KT 3386 8394
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 7:01 PM EST | Special Weather Statement | FFC | Barrow, Gwinnett | 29 min |
| Mar 1, 7:02 PM EST | Special Weather Statement | FFC | Banks | 13 min |
| Mar 1, 7:15 PM EST | Special Weather Statement | FFC | DeKalb | 30 min |
| Mar 1, 7:22 PM EST | Special Weather Statement | FFC | Jackson, Madison | 23 min |
| Mar 1, 7:26 PM EST | Special Weather Statement | FFC | Coweta | 34 min |
| Mar 1, 7:28 PM EST | Special Weather Statement | FFC | Troup | 32 min |
| Mar 1, 7:31 PM EST | Special Weather Statement | FFC | DeKalb | 29 min |
| Mar 1, 7:35 PM EST | Special Weather Statement | FFC | Barrow, Madison | 25 min |
| Mar 1, 7:53 PM EST | Special Weather Statement | FFC | Meriwether | 37 min |
| Mar 1, 8:01 PM EST | Special Weather Statement | FFC | Newton, Rockdale | 29 min |
| Mar 1, 8:02 PM EST | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 28 min |
| Mar 1, 8:16 PM EST | Special Weather Statement | FFC | Lamar, Pike, Spalding, Upson | 29 min |
| Mar 1, 8:32 PM EST | Special Weather Statement | FFC | Greene, Morgan | 28 min |
| Mar 1, 8:43 PM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Monroe | 32 min |
| Mar 1, 8:46 PM EST | Special Weather Statement | FFC | Morgan, Newton | 29 min |
| Mar 1, 8:49 PM EST | Special Weather Statement | FFC | Talbot, Upson | 26 min |
| Mar 1, 8:52 PM EST | Special Weather Statement | FFC | Wilkes | 23 min |
| Mar 1, 9:12 PM EST | Special Weather Statement | FFC | Bibb, Jones, Putnam | 33 min |
| Mar 1, 9:15 PM EST | Special Weather Statement | FFC | Chattahoochee, Crawford, Macon, Marion, Peach, Schley and 1 more | 45 min |
| Mar 1, 9:17 PM EST | Special Weather Statement | FFC | Taliaferro, Wilkes | 43 min |
| Mar 1, 9:48 PM EST | Special Weather Statement | FFC | Baldwin, Bibb, Glascock, Hancock, Twiggs, Warren and 2 more | 27 min |
| Mar 1, 10:01 PM EST | Special Weather Statement | FFC | Houston, Macon, Marion, Peach, Schley, Stewart and 1 more | 44 min |
| Mar 1, 10:15 PM EST | Special Weather Statement | FFC | Bleckley, Glascock, Jefferson, Twiggs, Washington, Wilkinson | 45 min |
| Mar 1, 10:54 PM EST | Special Weather Statement | FFC | Bleckley, Jefferson, Johnson, Laurens | 51 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.